North Dakota, 2004High Wind in North Dakota, March 10, 2004
March 10, 2004 · NWS BIS · 32 events in 32 counties and zones
A fast moving cold front brought strong to high winds to western and central North Dakota in the late morning hours and continued through the early evening hours. The winds subsided late in the evening of the 10th.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving cold front brought strong to high winds to western and central North Dakota in the late morning hours and continued through the early evening hours. Sustained winds of 40 mph with gust to 60 mph were common over western and central North Dakota.The winds subsided late in the evening of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 10, 2:45 AM CST, 8 hours 15 minutes earlier.
Area forecast discussion, Mar 10, 2:45 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CST WED MAR 10 2004
.SHORT TERM...
FIRST CONCERN WILL BE WINDS TODAY...FALLING TEMPERATURES AND WRAP-
AROUND PRECIPITATION.
FAST MOVING SHORTWAVE WILL MOVE THRU THE REGION THIS MORNING.
SURFACE COLD FRONT THRU ISN CURRENTLY AND WILL RACE SOUTHEAST
THRU MUCH OF THE AREA BY EARLY AFTERNOON. SIGNIFICANT PRESSURE
RISES ON THE BACK SIDE WILL RESULT IN STRONG WINDS OVER ALL THE
CWA DURING THE DAY WITH GUST OVER 45 MPH. HIGH TEMPERATURES WILL
BE REACH EARLY THIS MORNING AS COLD ADVECTION WILL BRING FALLING
TEMPERATURES REGIONWIDE TODAY. MODELS INDICATING BACKWASH SNOW
SHOWERS THIS AFTERNOON. WILL ADD SLIGHT CHANCE TO FORECAST.
MODELS BRINGS LOW LEVEL WINDS OF 50KT OVER WESTERN THIRD OF
THE CWA BY MID MORNING WITH FORECAST SOUNDINGS SHOWING GOOD
LINK-UP BY NOON TODAY. WILL ISSUE HIGH WIND WARNING WESTERN
THIRD MID MORNING THRU THE LATE AFTERNOON. CENTRAL CWA WILL BE
ON THE EDGE OF WARNING CRITERIA. NEXT SYSTEM EXPECTED TO ARRIVE
LATE FRIDAY OUT OF CANADA AND MAY BRING ANOTHER ROUND OF WINDS
TO THE REGION.
.LONG TERM...
PROGRESSIVE PATTERN CONTINUES WITH SEVERAL CLIPPER SYSTEMS MOVING
THROUGH THE NORTHERN PLAINS THROUGH WEDNESDAY. DID NOT MAKE MAJOR
CHANGES TO PREV FCST.
&&
.BIS...HIGH WIND WARNING WESTERN THIRD THRU LATE AFTERNOON.
WIND ADVISORY CENTRAL THRU 6 PM THIS EVENING.
&&
RGT/WAAHazardous weather outlook, Mar 10, 4:40 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CST WED MAR 10 2004
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111039-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
440 AM CST WED MAR 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHWEST WINDS THROUGH THE LATE AFTERNOON HOURS FOR WESTERN
AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 35 MPH WITH GUST TO
NEAR 55 MPH IS EXPECTED OVER WESTERN NORTH DAKOTA WHERE A HIGH WIND
WARNING IS IN EFFECT AND SUSTAINED WINDS OF 30 MPH WITH GUST TO 45
MPH IS EXPECTED OVER CENTRAL NORTH DAKOTA WHERE A WIND ADVISORY IS IN
EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT ANY WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE OFFICE IN BISMARCK.
TURNER
High Wind, Slope
- When
- March 10, 11:00 AM CST to 9:00 PM CST
- Where
- Slope forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
High Wind, Stark
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Stark forecast zone
- Measured
- 53 kt (61 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
High Wind, Stutsman
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Stutsman forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
High Wind, Williams
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Williams forecast zone
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
High Wind, Adams
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Adams forecast zone
- Measured
- 49 kt (56 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
High Wind, Billings
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Billings forecast zone
- Measured
- 49 kt (56 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
High Wind, Bowman
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Bowman forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
High Wind, Burke
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Burke forecast zone
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
High Wind, Divide
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Divide forecast zone
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
High Wind, Dunn
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Dunn forecast zone
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
High Wind, Golden Valley
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Golden Valley forecast zone
- Measured
- 53 kt (61 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
High Wind, Hettinger
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Hettinger forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
High Wind, McKenzie
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- McKenzie forecast zone
- Measured
- 54 kt (62 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
High Wind, Mountrail
- When
- March 10, 11:00 AM CST to 7:00 PM CST
- Where
- Mountrail forecast zone
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
High Wind, Renville
- When
- March 10, 12:00 PM CST to 7:00 PM CST
- Where
- Renville forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
High Wind, Rolette
- When
- March 10, 12:00 PM CST to 7:00 PM CST
- Where
- Rolette forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
High Wind, Ward
- When
- March 10, 12:00 PM CST to 7:00 PM CST
- Where
- Ward forecast zone
- Measured
- 48 kt (55 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Bottineau
- When
- March 10, 12:00 PM CST to 7:00 PM CST
- Where
- Bottineau forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
High Wind, McHenry
- When
- March 10, 12:00 PM CST to 7:00 PM CST
- Where
- McHenry forecast zone
- Measured
- 47 kt (54 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
High Wind, Oliver
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Oliver forecast zone
- Measured
- 44 kt (51 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
High Wind, Pierce
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Pierce forecast zone
- Measured
- 47 kt (54 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
High Wind, Sheridan
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Sheridan forecast zone
- Measured
- 47 kt (54 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
High Wind, Sioux
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Sioux forecast zone
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Wells
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Wells forecast zone
- Measured
- 46 kt (53 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
High Wind, Dickey
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Dickey forecast zone
- Measured
- 47 kt (54 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
High Wind, Emmons
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Emmons forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
High Wind, Foster
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Foster forecast zone
- Measured
- 46 kt (53 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
High Wind, Grant
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Grant forecast zone
- Measured
- 49 kt (56 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
High Wind, Kidder
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Kidder forecast zone
- Measured
- 46 kt (53 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
High Wind, La Moure
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- La Moure forecast zone
- Measured
- 47 kt (54 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
High Wind, Logan
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- Logan forecast zone
- Measured
- 46 kt (53 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
High Wind, McIntosh
- When
- March 10, 3:30 PM CST to 9:00 PM CST
- Where
- McIntosh forecast zone
- Measured
- 54 kt (62 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, March 10, 20041 death · 1 event
- Strong Wind in Florida, March 10, 2004$30,000 · 2 events
- Dust Storm and High Wind in California, March 10, 2004$15,000 · 52 kt wind · 3 events
- High Wind in South Dakota, March 10, 200454 kt wind · 11 events
- High Wind in Montana, March 10, 200453 kt wind · 9 events
- High Wind in South Dakota, March 10, 200458 kt wind · 7 events
- Blizzard in North Dakota, March 10, 20046 events
- High Wind in North Dakota, March 10, 200452 kt wind · 5 events
- Volcanic Ash in Puerto Rico, March 10, 20044 events
- High Wind in Minnesota, March 10, 200452 kt wind · 2 events
- Storm Surge in New Jersey, March 10 to 11, 20042 events
- Marine Thunderstorm Wind in Gulf of Mexico, March 10, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386786, 5386787, 5386788, 5386791, 5386930, 5386931, 5386933, 5386934, 5386936, 5386937, 5386940, 5386942, 5387036, 5387037, 5386782, 5386783, 5386789, 5386932, 5387034, 5386780, 5386781, 5386784, 5386785, 5386790, 5386935, 5386938, 5386939, 5386941, 5386943, 5386944, 5386945, 5387035.